Journal of Nonlinear Mathematical Physics

Volume 15, Issue supplement 3, October 2008, Pages 91 - 101

Coupling Nonlinear Sigma-Matter to Yang-Mills Fields: Symmetry Breaking Patterns

Authors
M. Calixto, V. Aldaya, F. F. Lopez-Ruiz, E. Sanchez-Sastre
Corresponding Author
M. Calixto
Available Online 22 October 2008.
DOI
https://doi.org/10.2991/jnmp.2008.15.s3.10How to use a DOI?
Abstract
We extend the traditional formulation of Gauge Field Theory by incorporating the (non- Abelian) gauge group parameters (traditionally simple spectators) as new dynamical (nonlinearsigma- model-type) fields. These new fields interact with the usual Yang-Mills fields through a generalized minimal coupling prescription, which resembles the so-called Stueckelberg transformation [1], but for the non-Abelian case. Here we study the case of internal gauge symmetry groups, in particular, unitary groups U(N). We show how to couple standard Yang-Mills Theory to Nonlinear-Sigma Models on cosets of U(N): complex projective, Grassman and flag manifolds. These different couplings lead to distinct (chiral) symmetry breaking patterns and Higgs-less mass-generating mechanisms for Yang-Mills fields.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
15 - 100
Pages
91 - 101
Publication Date
2008/10
ISSN
1402-9251
DOI
https://doi.org/10.2991/jnmp.2008.15.s3.10How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - M. Calixto
AU  - V. Aldaya
AU  - F. F. Lopez-Ruiz
AU  - E. Sanchez-Sastre
PY  - 2008
DA  - 2008/10
TI  - Coupling Nonlinear Sigma-Matter to Yang-Mills Fields: Symmetry Breaking Patterns
JO  - Journal of Nonlinear Mathematical Physics
SP  - 91
EP  - 101
VL  - 15
IS  - supplement 3
SN  - 1402-9251
UR  - https://doi.org/10.2991/jnmp.2008.15.s3.10
DO  - https://doi.org/10.2991/jnmp.2008.15.s3.10
ID  - Calixto2008
ER  -